Alert archive / South Carolina / Freeze Warnings in 2014

Freeze Warning 3, NWS Wilmington, NC

November 2, 20146 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this freeze warning at Nov 2, 2014, 3:26 AM EST for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Nov 3, 2014, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2014, 3:26 AM EST (08:26 UTC)
In effect from
Nov 3, 2014, 1:00 AM EST
Expired
Nov 3, 2014, 8:00 AM EST
In force
7 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS72 KILM 020826
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
326 AM EST SUN NOV 2 2014

NCZ108-110-SCZ054-056-020930-
/O.CAN.KILM.FZ.A.0002.141103T0600Z-141103T1300Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
326 AM EST SUN NOV 2 2014

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FREEZE WATCH.

ALTHOUGH TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...DRY
AIR AND A LIGHT BREEZE WILL HELP KEEP FROST FROM FORMING EXCEPT IN
THE MOST ISOLATED AND PROTECTED SPOTS..

$$

NCZ087-096-099-105-106-SCZ017-023-024-032-033-039-022100-
/O.UPG.KILM.FZ.A.0002.141103T0600Z-141103T1300Z/
/O.NEW.KILM.FZ.W.0003.141103T0600Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...BENNETTSVILLE...
DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE
326 AM EST SUN NOV 2 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...FROM LATE SUNDAY NIGHT INTO THE EARLY MORNING HOURS 
  OF MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND 
  CERTAIN CROPS COULD BECOME DAMAGED OR KILLED. PATCHY FROST IS 
  ALSO A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ107-109-SCZ053-055-022100-
/O.CON.KILM.FZ.A.0002.141103T0600Z-141103T1300Z/
INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WILMINGTON...LELAND...BOLIVIA...
SHALLOTTE...CONWAY...ANDREWS
326 AM EST SUN NOV 2 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...FROM LATE SUNDAY NIGHT INTO THE EARLY MORNING HOURS 
  OF MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND 
  CERTAIN CROPS COULD BECOME DAMAGED OR KILLED. PATCHY FROST IS 
  ALSO A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

40
5 follow-up statements
251 
WWUS72 KILM 021801
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
101 PM EST SUN NOV 2 2014

NCZ107-109-SCZ053-055-030315-
/O.UPG.KILM.FZ.A.0002.141103T0600Z-141103T1300Z/
/O.EXA.KILM.FZ.W.0003.141103T0600Z-141103T1300Z/
INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-
INLAND GEORGETOWN-
INCLUDING THE CITIES OF...WILMINGTON...LELAND...BOLIVIA...
SHALLOTTE...CONWAY...ANDREWS
101 PM EST SUN NOV 2 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT THROUGH JUST AFTER SUNRISE MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND
  CERTAIN CROPS COULD BECOME DAMAGED OR KILLED. FROST IS
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ108-110-SCZ054-056-030315-
/O.EXA.KILM.FZ.W.0003.141103T0600Z-141103T1300Z/
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...CAROLINA BEACH...WRIGHTSVILLE BEACH...
OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT...
MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...
MURRELLS INLET
101 PM EST SUN NOV 2 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY.

* TEMPERATURES...AS LOW AS THE LOWER 30S.

* TIMING...LATE TONIGHT THROUGH JUST AFTER SUNRISE MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND
  CERTAIN CROPS COULD BECOME DAMAGED OR KILLED. FROST IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

NCZ087-096-099-105-106-SCZ017-023-024-032-033-039-030315-
/O.CON.KILM.FZ.W.0003.141103T0600Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...BENNETTSVILLE...
DARLINGTON...DILLON...FLORENCE...MARION...KINGSTREE
101 PM EST SUN NOV 2 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

* TEMPERATURES...NEAR 30.

* TIMING...LATE TONIGHT THROUGH JUST AFTER SUNRISE MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND
  CERTAIN CROPS COULD BECOME DAMAGED OR KILLED. FROST IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

27
097 
WWUS72 KILM 030242
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
942 PM EST SUN NOV 2 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-031045-
/O.CON.KILM.FZ.W.0003.141103T0600Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
942 PM EST SUN NOV 2 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...

* TEMPERATURES...LOWS RANGING FROM 29 TO 34 DEGREES.

* TIMING...LATE TONIGHT UNTIL JUST AFTER SUNRISE MONDAY.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND
  ANNUAL GARDEN VEGETABLES WILL BE DAMAGED OR KILLED. FROST IS ALSO
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

9
096 
WWUS72 KILM 031019
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
519 AM EST MON NOV 3 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-031300-
/O.CON.KILM.FZ.W.0003.000000T0000Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
519 AM EST MON NOV 3 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND 
  ANNUAL GARDEN VEGETABLES WILL BE DAMAGED OR KILLED. FROST IS 
  ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

40
100 
WWUS72 KILM 031115
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
615 AM EST MON NOV 3 2014

NCZ106-108-110-SCZ054-056-031215-
/O.CAN.KILM.FZ.W.0003.000000T0000Z-141103T1300Z/
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH...
HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET
615 AM EST MON NOV 3 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
FREEZE WARNING.

PATCHY FROST IS POSSIBLE ON ELEVATED SURFACES EARLY THIS MORNING.

$$

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-
031300-
/O.CON.KILM.FZ.W.0003.000000T0000Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...ANDREWS
615 AM EST MON NOV 3 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...COLD SENSITIVE VEGETATION SUCH AS POTTED PLANTS AND 
  ANNUAL GARDEN VEGETABLES WILL BE DAMAGED OR KILLED. FROST IS 
  ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION
UNLESS PROTECTIVE ACTIONS ARE TAKEN.

&&

$$

40
245 
WWUS72 KILM 031259
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
759 AM EST MON NOV 3 2014


NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-
031400-
/O.EXP.KILM.FZ.W.0003.000000T0000Z-141103T1300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE...
BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION...
KINGSTREE...CONWAY...ANDREWS
759 AM EST MON NOV 3 2014

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

TEMPERATURES HAVE SLOWLY BEGUN TO INCREASE AFTER REACHING 29 TO
32 DEGREES EARLIER THIS MORNING. MOST LOCATIONS HAVE RISEN ABOVE
FREEZING...AND ALTHOUGH A FEW SHELTERED AREAS WILL REMAIN BELOW
32 FOR ANOTHER HOUR...THE FREEZE WARNING WILL BE ALLOWED TO
EXPIRE.

$$

17

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Nov 2, 1:34 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 2, 1:34 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
134 AM EDT SUN NOV 2 2014

.SYNOPSIS...
A STRENGTHENING LOW PRESSURE CENTER OFF THE NORTH CAROLINA COAST
WILL MOVE RAPIDLY TO THE NORTHEAST OVERNIGHT...BRINGING STRONG
WINDS AND CHILLY TEMPERATURES. CANADIAN HIGH PRESSURE WILL BUILD
ACROSS THE AREA SUNDAY AND MOVE OVERHEAD ON TUESDAY AND WEDNESDAY.
A FREEZE IS POSSIBLE ON SUNDAY NIGHT. CHILLY TEMPERATURES WILL
BEGIN TO MODERATE MONDAY AND CONTINUE TO WARM THROUGH THE UPCOMING
WEEK AS HIGH PRESSURE MOVES SLOWLY OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1:30 AM SUNDAY...SKIES HAVE CLEARED THROUGHOUT THE FORECAST
AREA. THREAT OF PRECIPITATION GONE FOR THE FORESEEABLE FUTURE.
BREEZY AND CHILLY NIGHT CONTINUES. PREVIOUS DISCUSSIONS FOLLOW:

RADAR ECHOES HAVE ALMOST ENTIRELY DRIED UP WITH JUST FEW SUB-25
DBZ RETURNS LEFT NEAR TOPSAIL ISLAND. CLOUDS ARE ALSO DIMINISHING
DUE TO THE SAME ISENTROPIC DOWNGLIDE AND SKIES SHOULD BECOME
PARTLY CLOUDY/MOSTLY CLEAR OVER THE NEXT FEW HOURS. TEMPERATURES
ARE FALLING A LITTLE SLOWER THAN EARLIER ANTICIPATED BUT CLEARING
SKIES SHOULD HELP ACCELERATE THE DOWNWARD TREND SHORTLY. PREVIOUS
DISCUSSION FROM 730 PM FOLLOWS...

A POWERFUL EARLY-SEASON UPPER LOW IS LOCATED ABOUT 75 MILES
EAST-SOUTHEAST OF CAPE FEAR...WHILE AT THE SURFACE A RAPIDLY
DEEPENING LOW IS CENTERED ABOUT 40-50 MILES EAST OF HATTERAS. THE
METEOROLOGICAL STATISTICS CONCERNING THE UPPER LEVEL LOW ARE
STAGGERING: 500 MB HEIGHTS -6 STANDARD DEVIATIONS FROM NORMAL ACROSS
EASTERN GA AND SC...ALONG WITH 850 MB TEMPERATURES -5 STANDARD
DEVIATIONS FROM NORMAL. COLUMBIA SC RECORDED ITS EARLIEST-EVER
SNOWFALL...AND REPORTS OF A LITTLE SNOW OR GRAUPEL (SOFT HAIL) WERE
RECEIVED ACROSS MUCH OF COASTAL SOUTH CAROLINA TOO. MANY OF THE
SLEET REPORTS THAT SHOWED UP ON SOCIAL MEDIA EARLIER TODAY LIKELY
REFER TO GRAUPEL AS THERE WAS NO MELTING AND LATER REFREEZING OF
FALLING HYDROMETEORS (OR THERMAL INVERSION LAYER) THAT COULD HAVE
PRODUCED SLEET.

RADAR LOOPS SHOW THE PRECIPITATION SHIELD ACROSS THE EASTERN
CAROLINAS IS FRAGMENTING AS ISENTROPIC DOWNGLIDE BEGINS TO OVERCOME
RESIDUAL MOISTURE BEHIND THE DEPARTING UPPER LOW. ALTHOUGH MID-LEVEL
TEMPERATURES HAVE RISEN SINCE THE LOW'S PASSAGE EARLIER THIS
AFTERNOON...A SECOND LOBE OF VORTICITY WILL ARRIVE LATER THIS
EVENING WITH COLD ADVECTION INTENSIFYING IN THE LOW LEVELS. OUR 850
MB TEMPERATURES CURRENTLY HOVERING AROUND 0C (FREEZING) WILL FALL
LATE TONIGHT...REACHING -2C TO -4C BY DAYBREAK. IF IT WEREN'T FOR
HEALTHY SURFACE WINDS THROUGH THE NIGHT WE WOULD LIKELY BE LOOKING
AT A HARD FREEZE SITUATION DEVELOPING. AS IT STANDS NOW...LOW
TEMPERATURES APPEAR TO FALL INTO THE MID 30S INLAND WITH UPPER 30S
NEAR THE COAST.

IT APPEARS FLORENCE SC MAY SET A NEW DAILY RECORD FOR COLDEST
MAXIMUM TEMPERATURE TODAY: HIGHEST TEMP SO FAR HAS BEEN 54 VERSUS
THE RECORD COLDEST HIGH OF 57 SET IN 1993. WILMINGTON GOT UP TO 56
DEGREES THIS AFTERNOON WHICH MISSES ESTABLISHING A NEW RECORD BY
SEVERAL DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...POTENT STORM SYSTEM WILL BE PULLING
AWAY...WITH RAPID DRYING OCCURRING ON SUNDAY. NO PRECIP IS
ANTICIPATED THROUGH THE SHORT TERM...AND SUNSHINE WILL BE
ABUNDANT...BUT THE COLDEST TEMPERATURES OF THE SEASON ARE
EXPECTED...WITH HIGHS AND LOWS RUNNING 10-20 DEGREES BELOW NORMAL.

VERY DEEP 500MB TROUGH WILL BE EXITING THE COAST SUNDAY
MORNING...LEAVING DEEP NW FLOW THROUGH THE ATMOSPHERIC COLUMN. THIS
IS A DRYING FLOW...AND CLOUDS WILL SCOUR QUICKLY AS PWATS DROP TO
AROUND 0.25 INCHES. THE DOWNSLOPE FLOW AND AMPLE SUN WILL DO LITTLE
TO HELP TEMPERATURES THOUGH. 850MB TEMPS WILL START THE DAY BETWEEN
-2C AND -4C...A SOLID 3-4 SD'S BELOW NORMAL. ALTHOUGH WARM ADVECTION
WILL BEGIN SUNDAY AFTN...HIGHS ARE EXPECTED TO BE ONLY IN THE
LOW-TO-MID 50S ACROSS THE CWA...TEMPS MORE APPROPRIATE FOR
MID-JANUARY THAN EARLY NOVEMBER. A VERY COLD NIGHT IS THEN ON
TAP...AS SURFACE HIGH PRESSURE RIDGES SLOWLY IN FROM THE
WEST...OCCURRING SIMULTANEOUSLY WITH HEIGHTS SLOWLY BUILDING ALOFT.
850MB TEMPS WARM CONSIDERABLY...BUT THE SURFACE CONTINUES TO BE VERY
COLD...AND A VERY STEEP INVERSION SETS UP SUNDAY NIGHT. WHILE
WARMING MID-LEVEL TEMPS WOULD SUGGEST WARMER TEMPS AT THE
SURFACE...IT HAS BEEN SHOWN LOCALLY THAT WEAK WAA ACTUALLY AIDS IN
DECOUPLING OF THE SURFACE WINDS...SUCH THAT SUNDAY NIGHT WILL BE THE
COLDEST OF THIS ARCTIC BLAST. THE FREEZE WATCH HAS BEEN EXPANDED TO
INCLUDE THE COASTAL ZONES SINCE WEAK AGEOSTROPHIC DRAINAGE FROM THE
NW SHOULD PERSIST THROUGH THE NIGHT...A TYPICAL COLD SETUP FOR EVEN
THE BEACHES...AND MINS MONDAY MORNING WILL RANGE FROM AS LOW AS 29
IN THE COLDEST SPOTS...TO 35 ALONG THE GRAND STRAND...VALUES THAT
WILL APPROACH...BUT LIKELY FALL JUST SHORT...OF RECORD LOWS FOR THE
DATE.

SLOW RECOVERY BEGINS ON MONDAY AS THE SURFACE HIGH SLIPS OFFSHORE
AND SHORTWAVE RIDGING AT 500MB MOVES OVERHEAD. THIS WILL PROVIDE
SOME SURFACE WARM ADVECTION AS WELL AS ENHANCE THE LOW/MID LEVEL
WAA...AND THUS HIGHS ON MONDAY SHOULD BE SEVERAL DEGREES WARMER THAN
SUNDAY...EVEN WITH THE ABNORMALLY COLD START. STILL...HIGHS WILL BE
4-8 DEGREES BELOW NORMAL FOR THE DATE...WITH LOW 60S
WIDESPREAD...AND A FEW MID 60S EXPECTED IN THE SC ZONES. CONTINUED
WAA WILL KEEP MINS WARMER (BUT STILL COLD) MONDAY NIGHT...WITH UPR
30S LIKELY INLAND...LOW 40S AT THE COAST.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 330 AM SATURDAY...HIGH PRESSURE FROM THE SURFACE UP THROUGH
THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL SLOWLY LOSE ITS
GRIP OVER THE CAROLINAS THROUGH MID WEEK. HIGH PRESSURE WILL
INITIALLY BE OVERHEAD TUES MORNING BUT WILL SHIFT SLOWLY OFF SHORE
BY TUES NIGHT WITH A WEAK RETURN FLOW SETTING UP. THIS WILL ALLOW
AIR MASS TO MODIFY WITH DEWPOINT TEMPS JUMPING UP A GOOD 10
DEGREES FROM TUES TO WED. TEMPS WILL REBOUND TO ABOVE NORMAL WITH
READINGS IN THE MID 70S THROUGH MID WEEK WITH PLENTY OF SUNSHINE
AS RIDGE PROVIDES PLENTY OF SUBSIDENCE AND DRY AIR.

BY LATE WED THE NEXT MID TO UPPER TROUGH WILL REACH DOWN FROM THE
GREAT LAKES AS IT MOVES EAST. THIS WILL PUSH A COLD FRONT THROUGH
THE CAROLINAS ON THURS BUT LOOKS MOISTURE STARVED AT THIS
POINT...WITH MAINLY SOME CLOUDS IN THE FORECAST FOR THURS. THE
MAIN IMPACT OF THIS FRONT WILL BE TO KNOCK TEMPS BACK DOWN BELOW
NORMAL FOR FRIDAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AS OF 06Z...EXPECT VFR THROUGH THE VALID TAF PERIOD WITH GUSTY
NORTH-NORTHWEST WINDS OVERNIGHT...CONTINUING INTO SUNDAY AFTERNOON.

AS A COASTAL LOW PRESSURE SYSTEM CHURNING OFFSHORE CONTINUES TO
MAKE ITS WAY TO THE NORTHEAST...EXPECT VFR WITH DECREASING CLOUDS
THROUGH THE OVERNIGHT HOURS. GUSTY NORTH-NORTHWEST WINDS ARE
EXPECTED TO PERSIST ALONG THE COAST OVERNIGHT...WHILE WINDS STAY
AOB 12 KTS INLAND...WITH OCCASIONAL GUSTS POSSIBLE. AFTER
DAYBREAK...EXPECT VFR WITH NEARLY CLEAR SKIES AND WINDS BECOMING
WEST-NORTHWEST AOB 15 KTS WITH GUSTS AROUND 25 KTS...DECREASING
TOWARDS THE END OF THE VALID PERIOD.

EXTENDED OUTLOOK...VFR FOR MONDAY AND TUESDAY AS THE CENTER OF
STRONG HIGH PRESSURE MOVES OVERHEAD. LIGHT MORNING FOG POSSIBLE
WEDNESDAY. SHOWERS POSSIBLE LATE THURSDAY WITH ANOTHER COLD FRONT.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 AM SUNDAY...NO CHANGES TO THE FORECAST WITH THE LATEST
UPDATE. PREVIOUS DISCUSSION FOLLOWS:

GUSTS OVER THE PAST FEW HOURS HAVE REACHED 47 KNOTS OUT AT THE
FRYING PAN SHOALS BUOY...39 KNOTS AT THE OFFSHORE WRIGHTSVILLE
BEACH BUOY...AND 29 KNOTS AT WRIGHTSVILLE BEACH. MODELS INDICATE
THE STRONGEST WINDS SHOULD OCCUR NOW THROUGH MIDNIGHT...WITH A
SLOW AND GRADUAL DECREASE IN WIND SPEEDS EXPECTED LATE TONIGHT. I
HAVE INCREASED FORECAST SEAS OVERNIGHT BY ANOTHER FOOT BASED ON
BUOY OBSERVATIONS OF 6 FT AT THE CAPE FEAR HARBOR BUOY AND 12 FEET
OUT AT FRYING PAN SHOALS. PREVIOUS DISCUSSION FROM 730 PM
FOLLOWS...

THE COLD UPPER LOW HAS PUSHED OUT OVER THE GULF STREAM SOUTHEAST OF
CAPE FEAR WHILE THE SURFACE LOW IS DEEPENING RAPIDLY EAST OF
HATTERAS. AS THE SURFACE LOW SLOWLY MOVES AWAY FROM THE COAST
OVERNIGHT A POWERFUL PRESSURE GRADIENT BETWEEN IT AND THE CANADIAN
HIGH OVER THE PLAINS WILL PRODUCE NORTHWEST WINDS OF 30-35 KNOTS...
GUSTING TO NEAR 45 KNOTS LATE THIS EVENING AS LARGE AIR-TO-WATER
TEMPERATURE CONTRASTS INDUCE THE MIXING DOWN OF STRONGER WINDS FROM
ALOFT. THE BIGGEST CHANGE TO THE FORECAST WAS TO INCREASE SEA
HEIGHTS ACROSS THE 0-10 NM WATERS BY 2-3 FEET...AND BY 1-2 FEET
ACROSS THE 10-20 NM WATERS...BASED ON DATA FROM THE CORMP AND NDBC
BUOY ARRAY. THIS IS FAIRLY CLOSE TO THE 18Z NOAA WAVEWATCH MODEL AND
THE LOCAL SWAN MODEL FROM 12Z.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SATURDAY...GALE WARNING WILL REMAIN IN EFFECT FOR THE
FIRST PART OF SUNDAY THANKS TO A CONTINUED PINCHED GRADIENT BEHIND A
DEPARTING LOW PRESSURE SYSTEM. NW WINDS OF 20-30 KTS WILL BE
WIDESPREAD THROUGH LATE MORNING...WITH FREQUENT GUSTS TO GALE
FORCE...BEFORE EASING THROUGH THE EVENING AS THE LOW PRESSURE PULLS
FURTHER OFF TO THE NORTHEAST. WINDS WILL REMAIN DROP TO 10-15 KTS BY
MONDAY MORNING AND VEER A BIT TO THE NORTH...AND THEN EASE FURTHER
TO AROUND 5 KTS DURING MONDAY AS HIGH PRESSURE BUILDS TO THE EAST.
SEAS WILL BE HIGHEST VERY EARLY SUNDAY WITH 4-7 FT SEAS
EXPECTED...ALTHOUGH REMAINING ONLY 2-4 FT NEAR SHORE THANKS TO THE
OFFSHORE WIND COMPONENT. THEREAFTER...SEAS WILL FALL QUICKLY THROUGH
SUNDAY NIGHT AND INTO MONDAY...BECOMING JUST 1-2 FT THE LATTER HALF
OF THE PERIOD.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 330 AM SATURDAY...A QUIET TIME FOR MARINE WEATHER TUES INTO
WED AS HIGH PRESSURE OVERHEAD SHIFTS SLOWLY EAST. WINDS WILL
BECOME VERY LIGHT AND SLIGHTLY MORE VARIABLE AS THEY COME AROUND
FROM THE NW TO THE SW. SEAS WILL BE BELOW 2 FT THROUGH MOST OF THE
PERIOD WITH A SLIGHTLY LONGER PERIOD...UP TO 9 SEC SWELL
DOMINATING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     SCZ017-023-024-032-033-039-053>056.

NC...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     NCZ087-096-099-105>110.

MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...JDW
NEAR TERM...REK/RJD
SHORT TERM...JDW
LONG TERM...RGZ
AVIATION...REK/SGL
MARINE...REK/RJD/JDW/RGZ
Hazardous weather outlook, Nov 2, 1:20 AM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
120 AM EDT SUN NOV 2 2014

AMZ250-252-254-256-030530-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
120 AM EDT SUN NOV 2 2014

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW TIDE SUNDAY MORNING MAY BE NEAR OR BELOW MINUS 1 FT MLLW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-030530-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
120 AM EDT SUN NOV 2 2014

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

NEAR CRITICAL RELATIVE HUMIDITY EXPECTED DURING THE AFTERNOON ON
MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 6:17 AM ESTSmall Craft AdvisoryILM9 hr

Nearby

Freeze Warnings in South Carolina, 2014Freeze Warnings in North Carolina, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.